Arkansas, 2005

Hail in Arkansas, April 11, 2005

April 11, 2005 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 11, 3:00 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 11, 3:00 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT MON APR 11 2005

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
UPPER TROF SLOWLY MOVING TOWARD THE AREA BUT THINGS STILL APPEAR TO
BE ABOUT ON SCHEDULE AS ADVERTISED BY THE MODELS OVER THE PAST FEW
DAYS. SHOWERS AND THUNDERSTORMS INCREASING TO THE SOUTHWEST AT ISSUE
TIME ABOUT AS EXPECTED AND RAIN SHOULD OVERSPREAD THE CWA THIS
MORNING AND CONTINUE THIS AFTERNOON WITH THE HEAVIEST IN THE SOUTH.
EVENING RAOBS SHOWED A SUBSTANTIAL CAP OVER THE AREA BUT THAT SHOULD
WEAKEN AS COLDER TEMPS ALOFT MOVE IN WITH THE APPROACH OF THE UPPER
TROF. INSTABILITY THIS MORNING WILL BE MARGINAL BUT MAY INCREASE
THIS AFTERNOON WITH A LITTLE HEATING AND POSSIBLY AN INCREASE IN
DEW POINTS. STARTED OUT WITH POPS RANING FROM 60 IN THE NORTHEAST
TO 90 IN THE SOUTHWEST BUT HAVE CATEGORICAL POPS IN ALL AREAS BY
MIDDAY THEN DECREASE POPS IN THE WEST LATE THIS AFTERNOON AS A SHORT
WAVE MOVES INTO THE AREA AND CLEARS OUT MOISTURE IN THE WEST. SEVERE
THREAT SHOULD NOT BE TOO HIGH THIS MORNING WITH LITTLE INSTABILITY
ALTHOUGH ISOLATED HAIL OR BOW ECHOES WITH WIND DAMAGE WILL BE
POSSIBLE. CHANCE OF SEVERE WILL INCREASE THIS AFTERNOON WITH MORE
INSTABILITY AND APPROACH OF THE SHORT WAVE. WENT WITH SEVERE WORDING
IN ZONES FOR THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS SHOULD BE
MAIN SEVERE WEATHER BUT ISOLATED TORNADOES CANNOT BE RULED OUT
ESPECIALLY IN THE SOUTH. ALSO WITH BEST UVVS IN THE SOUTH...HEAVIER
RAINS ARE LIKELY THERE AND MENTIONED HEAVY RAINS IN THE SOUTH HALF.
THE MAIN ACTIVITY SHOULD SHIFT TO THE EAST TONIGHT AND THE MAIN
SEVERE WEATHER AND HEAVY RAIN THREAT SHOULD BE OUT OF THE CWA BY 06Z
IF NOT SEVERAL HOURS SOONER. KEPT SEVERE WORDING FOR A COUPLE OF
HOURS THIS EVENING AND HEAVY RAIN WORDING FOR THE SOUTHEAST FOR
A COUPLE OF HOURS THIS EVENING. ALSO LEFT POPS AS THEY WERE FOR
TONIGHT WITH POPS DECREASING FROM THE WEST. UPPER LOW REMAINS JUST
TO THE NORTH THROUGH TUESDAY THEN IT SLOWLY SHIFTS TO THE EAST BY
WEDNESDAY. CLOSE PROXIMITY OF THE UPPER LOW TO THE CWA WARRANTS
KEEPING SMALL POPS IN THE NORTH TUESDAY THROUGH WEDNESDAY. COOLER
AND DRIER AND RESULTINGLY MORE STABLE AIR WILL BE IN PLACE...SO
WENT MAINLY WITH SHOWERS...BUT DUE TO COLD AIR ALOFT AND STEEP
LAPSE RATES...PUT ISOLATED THUNDER IN FOR THE AFTERNOON HOURS.
AS FOR TEMPS...LOOK FOR LITTLE RISE IN TEMPS TODAY WITH CLOUDS AND
RAIN DOMINATING THE AREA THROUGH THE MORNING. SOME AREAS IN THE
WEST MAY SEE TEMPS RISE SOME MORE THIS AFTERNOON AS RAIN DECREASES.
PRETTY MUCH FOLLOWED GUIDANCE FOR TEMPS BEYOND TODAY WITH LOWER
MINS LIKELY DUE TO DRIER AIR...MINS MOSTLY IN THE MID AND UPPER 40S.
MAXES SHOULD BE A LITTLE LOWER THAN IN RECENT DAYS ESPECIALLY IN THE
NORTH WHERE THE UPPER LOW MAY PRODUCE MORE CLOUDS. WENT WITH MAXES
TUESDAY AND WEDNESDAY NEAR OR A LITTLE ABOVE 60 IN THE NORTH AND
UPPER 60S TO AROUND 70 ELSEWHERE.
&&

.LONG TERM...THURSDAY THROUGH SUNDAY
EXTENDED RANGE SOLNS IN SLIGHTLY BETTER AGREEMENT THIS MORNING.
PERIOD STARTS OF WITH WANING MOISTURE OVER NORTHEASTERN
ARKANSAS...AS UPPER LOW FINALLY HEADS TOWARD THE ATLANTIC
COAST...AND H5 RIDGE BEGINS TO PUSH IN FROM THE PLAINS. MID-SOUTH
WILL BE IN BETWEEN TWO SYSTEMS...WITH SURFACE LOW OFF THE ATLANTIC
COAST...AND ANOTHER SURFACE SYSTEM DEVELOPING OFF THE ROCKIES. THIS
WILL KEEP FLOW NORTHEAST/EASTERLY FOR SEVERAL DAYS...WHICH WILL KEEP
TEMPERATURES TOLERABLE FOR THE MIDDLE OF SPRING /LOWS IN THE
50S...HIGHS IN THE 70S/.

BY LATE IN THE WEEKEND...RETURN FLOW WILL SET UP...WITH MOISTURE
INCREASING FROM THE SOUTH. COLD FRONT WILL APPROACH THE AREA FROM
THE NORTHWEST. HOWEVER...WITH A MID LEVEL RIDGE STRENGTHENING OVER
THE GULF OF MEXICO...THE SYSTEM WILL SLOW DOWN AND LIKELY STALL
INVOF THE MID OR LOWER MISSISSIPPI VALLEY. FOR NOW...CONTINUED WITH
A CONSERVATIVE APPROACH FOR THE LATTER PERIODS...WITH INCREASING
CLOUDS IN THE NORTH AND WEST...AND SLIGHT CHANCE POPS. GOING
FORECAST HANDLES TEMPERATURES VERY WELL...SO MADE VERY LITTLE
CHANGES WITH THAT PORTION OF THE FORECAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  71  52  68  48 /  90  80  20  20
HARRISON AR       68  48  62  45 /  80  70  20  20
HOT SPRINGS AR    70  51  68  48 /  90  70  20  10
PINE BLUFF AR     71  53  69  49 /  90  80  20  10
MOUNTAIN HOME AR  68  49  62  45 /  80  80  20  20
MONTICELLO AR     71  54  71  50 /  90  90  20  10
SEARCY AR         70  52  67  47 /  80  80  20  20
MOUNT IDA AR      70  50  67  48 /  90  70  20  10
RUSSELLVILLE AR   70  49  66  47 /  80  70  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...29 / LONG TERM....57
Hazardous weather outlook, Apr 11, 4:00 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON APR 11 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN SOUTHERN ARKANSAS
MAINLY THIS AFTERNOON AND EVENING TO THE SOUTH OF A LINE FROM GURDON
TO DUMAS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING IN THE REST OF THE AREA.

SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS ARKANSAS TODAY.
ISOLATED SEVERE THUNDERSTORMS WITH MAINLY LARGE HAIL WILL BE
POSSIBLE THIS MORNING BUT THIS AFTERNOON...SEVERE THUNDERSTORMS
WILL BE POSSIBLE ANYWHERE WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT. A FEW TORNADOES COULD DEVELOP WITH THE BEST
CHANCE OF THAT IN THE SOUTH WHERE THE MODERATE RISK OF SEVERE
THUNDERSTORMS IS.

ALSO...HEAVY RAINS WILL BE POSSIBLE FROM THE THUNDERSTORMS. THE
BEST CHANCE OF HEAVY RAIN WILL ALSO BE IN THE SOUTH. ISOLATED
2 TO 3 INCH RAINS WILL BE POSSIBLE. FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS WILL BE POSSIBLE.

SEVERE WEATHER AND HEAVY RAINS SHOULD MOVE OUT OF THE AREA EARLY
TONIGHT. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE NIGHT...BUT THOSE SHOULD BE BELOW SEVERE LIMITS WITH LIGHT RAINFALL
AMOUNTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

AN UPPER LEVEL LOW WILL CONTINUE IN MISSOURI TUESDAY INTO WEDNESDAY
AND IT COULD SLIP INTO NORTHERN ARKANSAS. THIS WILL BRING A CHANCE
OF SHOWERS. ISOLATED THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON
DURING THE HEAT OF THE DAY. PRESENT INDICATIONS ARE THE AIR WILL BE
LACK THE NECESSARY INSTABILITY FOR SEVERE THUNDERSTORMS BUT A FEW
THUNDERSTORMS WITH HAIL COULD DEVELOP TUESDAY AND WEDNESDAY
AFTERNOON...MOSTLY IN NORTHERN ARKANSAS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MOST ANYWHERE TODAY INTO EARLY
TONIGHT.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

29

The radar

The Little Rock radar (KLZK), 42 km away, was scanning. The volume nearest the first event began at 11:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Saline

When
April 11, 5:23 AM CST
Where
Saline County, Benton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.567, -92.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443885.